Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 29, 2025, 2:41 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2025, 2:41 PM CDT (19:41 UTC)
- Expired
- Mar 29, 2025, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 12:12 PM CDT, 2 hours 29 minutes earlier. Its key messages:
- A flood watch remains in effect for a portion of the area
- A marginal to slight risk of severe weather Sunday afternoon/evening
- A cold front is expected Monday
Area forecast discussion, Mar 29, 12:12 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 PM CDT Sat Mar 29 2025
...New AVIATION...
.KEY MESSAGES...
- A flood watch remains in effect for a portion of the area
- A marginal to slight risk of severe weather Sunday
afternoon/evening
- A cold front is expected Monday
&&
.SHORT TERM...
(Today through Monday night)
Issued at 354 AM CDT Sat Mar 29 2025
A disturbance aloft is moving east across Louisiana this morning
with scattered showers and a few thunderstorms still affecting the
local region. Another disturbance aloft is pushing into the
plains with a surface low developing over eastern CO and western
KS.
With the weakness aloft over the area, showers and storms will
remain possible through the day, however the higher probabilities
will gradually shift east. While the risk of flooding is
decreasing, storm motion is fairly slow. If training sets up for
any length of time flooding may occur. Kept the FFA in place for
the I-10 corridor to the coast in LA where this remains possible.
The upper disturbance responsible for the convection today and
yesterday will shift east and weaken through the afternoon, but
the next system will take shape in the plains. The south flow
will remain in place keeping moisture streaming north from the
gulf. Tonight is expected to be generally quiet minus patchy fog,
but as temps warm back into the low to mid 80s during Sunday
afternoon convection may redevelop. The best dynamics are expected
to be removed to the north of the local region, however with
ample moisture and heating, a strong to severe storm can not be
ruled out ahead of the approaching system late Sunday. SPC has
highlighted areas generally north of HWY 190 as a slight risk for
svr wx and a marginal risk south to the coast.
The next disturbance and associated cold front will move through
the area Monday. Showers and storms will be possible as the cold
front moves through.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 354 AM CDT Sat Mar 29 2025
CAA will decrease temps into Tuesday, albeit briefly. High
pressure will shift east of the area into Tuesday with the return
flow beginning. Temperatures and moisture will increase from mid
to late week.
Guidance varies somewhat for late in the week with the placement
of an upper ridge and how far south the next system gets before
stalling. The NBM is on the wetter side if comparing to the GFS
which has the upper ridge closer the north central gulf coast
where as the ECM has the ridge centered east of FL.
&&
.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sat Mar 29 2025
Scattered showers and thunderstorms are seen in the vicinity of
several TAF sites. This activity will decrease through the
afternoon hours and should be over by this evening. Fog and low
ceilings will become a problem later tonight, so IFR is expected
to prevail.
&&
.MARINE...
Issued at 354 AM CDT Sat Mar 29 2025
Winds are gradually decreasing across the coastal waters this
morning. Headlines will be dropped as seas and winds subside
through the morning to mid day.
A light to moderate onshore flow will remain in place into early
Monday ahead of a cold front. The front will push offshore late
Monday with northeast winds expected into Tuesday before the
return flow begins Tuesday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 65 84 65 / 70 0 10 80
LCH 79 67 81 70 / 80 0 10 30
LFT 79 69 83 71 / 80 20 10 50
BPT 81 67 81 70 / 60 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 1 PM CDT this afternoon for LAZ044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...None.
GM...None.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...15In the hours before
Special weather statement, Mar 29, 11:26 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1126 AM CDT Sat Mar 29 2025
LAZ073-291700-
West Cameron LA-
1126 AM CDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON PARISH
THROUGH NOON CDT...
At 1126 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Johnsons Bayou, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9387 2983 9381 2989 9377 2996 9376
2999 9377 3002 9375 3002 9374 2998 9359
2978 9373
TIME...MOT...LOC 1626Z 193DEG 18KT 2986 9375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:56 PM CDT | Special Marine Warning | LCH | 49 min | |
| Mar 29, 1:31 AM CDT | Special Marine Warning | LCH | 29 min | |
| Mar 29, 1:58 AM CDT | Special Marine Warning | LCH | 32 min | |
| Mar 29, 2:27 AM CDT | Special Weather Statement | LCH | Cameron | 33 min |
| Mar 29, 2:49 AM CDT | Special Marine Warning | LCH | 26 min | |
| Mar 29, 3:19 AM CDT | Special Marine Warning | LCH | 41 min | |
| Mar 29, 3:54 AM CDT | Special Marine Warning | LCH | 51 min | |
| Mar 29, 7:20 AM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 29, 8:14 AM CDT | Special Marine Warning | LCH | 31 min | |
| Mar 29, 8:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 29, 11:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Mar 29, 3:23 PM CDT | Flash Flood Warning | LCH | Evangeline, Saint Landry | 3 hr |
| Mar 29, 4:02 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 4 hr |
| Mar 29, 5:59 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette | 3 hr |
| Mar 29, 6:31 PM CDT | Flash Flood Warning | LCH | Acadia, Saint Landry | 3 hr |
| Mar 28, 7:26 PM CDT | Special Weather Statement | LCH | Jasper | 19 min |
| Mar 28, 7:52 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 39 min |
| Mar 28, 9:11 PM CDT | Special Weather Statement | LCH | Jasper | 19 min |
| Mar 29, 11:26 AM CDT | Special Weather Statement | LCH | Orange | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.